MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD SOFSILK; SUTURE, NONABSORBABLE, SILK

DAVIS & GECK CARIBE LTD SOFSILK; SUTURE, NONABSORBABLE, SILK
Model Number SS-694
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/31/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, post-operatively, after the device was applied for closure of the skin, the device¿s needle came off from the suture, and caused laceration to the patient¿s skin.In order to complete the case, the needle was removed from the skin.Patient has no injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of two devices.The visual inspection of the returned samples noted two sutures and two needles.One of the needle was observed to be attached to a suture.The of the needle was broken at the swaged end.The swaged end of the needle was attached to a suture.It was observed, under magnification, that instrument marks were present on the swaged end of the needle.The retainer was inspected with no abnormalities.As no sealed products were returned, functional testing was precluded.A review of the device history record indicates the product was released meeting all quality release specifications at the time of manufacture.The observed instrumentation damages suggested that the needle was grasped improperly at the swaged end of the needle during application.Firmly grasping the needle at the swaged end can deform the crimp, can cause the needle to disengage from the suture, and can even cause the needle to break at the swaged end.The recommended grasping area of the needle is at the needle body, where the wire is of a full diameter.The root cause of the observed damage was misuse of the product which would have caused or contributed to the reported incident.Should new information become available, the file will be re-opened and the investigation summary amended as appropriate.If information is provided in the future, a supplemental report will be issued.

Brand Name
SOFSILK
Common Device Name
SUTURE, NONABSORBABLE, SILK
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key7297807
Report Number9612501-2018-00256
Device Sequence Number19395430
Product Code GAP
UDI-Device Identifier20884521088303
UDI-Public20884521088303
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K981128
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model NumberSS-694
Device Catalogue NumberSS-694
Device Lot NumberD7G1387FX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/28/2018
Initial Date Received by Manufacturer 02/08/2018
Supplement Date Received by Manufacturer04/30/2018
Initial Report FDA Received Date02/26/2018
Supplement Report FDA Received Date05/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR